Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 27, 2007, 7:21 PM EDT for Boyd County, Lawrence County, Kentucky; Wayne County, West Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 27, 2007, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Boyd County, KY, Lawrence County, KY, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 272321 SVRRLX KYC019-127-WVC099-280015- /O.NEW.KRLX.SV.W.0069.070627T2321Z-070628T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 721 PM EDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOYD COUNTY IN KENTUCKY... LAWRENCE COUNTY IN KENTUCKY... WAYNE COUNTY IN WEST VIRGINIA... * UNTIL 815 PM EDT * AT 715 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WEBBVILLE...OR ABOUT 6 MILES WEST OF YATESVILLE LAKE STATE PARK...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YATESVILLE LAKE STATE PARK BY 730 PM EDT... 7 MILES NORTH OF FORT GAY BY 745 PM EDT... DURBIN BY 755 PM EDT... BURNAUGH BY 800 PM EDT... CENTERVILLE BY 805 PM EDT... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3822 8292 3805 8283 3815 8243 3836 8253 $$ 08
1 follow-up statement
000 WWUS51 KRLX 280017 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 817 PM EDT WED JUN 27 2007 KYC019-127-WVC099-280027- /O.EXP.KRLX.SV.W.0069.000000T0000Z-070628T0015Z/ BOYD KY-LAWRENCE KY-WAYNE WV- 817 PM EDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...LAWRENCE AND BOYD COUNTIES EXPIRES AT 815 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3822 8292 3805 8283 3815 8243 3836 8253 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 27, 3:15 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT WED JUN 27 2007 .SYNOPSIS... A COLD FRONT BRINGS NEEDED RAINFALL TO THE MOISTURE STARVED MID OHIO VALLEY THURSDAY AND FRIDAY. HIGH PRESSURE AND NORTHERLY FLOW TRANSLATE TO A SEASONAL DRY WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... TRW POPPING UP DUE TO DAYTIME HEATING. BEST AREA TO RECEIVE RAINFALL APPEARS TO BE LOCATIONS W OF THE OHIO RIVER WHERE AN UPR AIR IMPULSE CURRENTLY EXTENDING FROM WRN OH S INTO THE CUMBERLAND PLATEAU IS AND WL BE MOVING E THIS AFTN. FORCING STILL REMAINS IFFY AND WITH THE LACK OF TCU DEVELOPMENT OPTED TO KEEP ISOLD MENTION. ACTIVITY SHOULD FADE SHORTLY AFTER DUSK AS THE CASE THE PAST FEW NIGHTS. FORECAST CHALLENGE REMAINS AREAL EXTENT OF PCPN THU. NAM HAS BACKED OFF ONSET OF QPF...WHILE THE GFS AND SREF MEAN CONTINUE TO BE NSYNC. ONCE AGAIN SIDED WITH THE LATTER TWO FOR THE AFTN PACKAGE...WHICH RESULTED IN INCREASING POPS N OF A LINE FM DWU-EKN TO CAT AND BRINGING LKLY TO A WAYNE-CRW-SNOWSHOE LINE. CHC POPS WILL WORK ELSW IN THE WARM SECTOR. ATMS CONTS TO BE FAVORABLE FOR DOWNPOURS IN ANY STORM. DAY2 CONVECTIVE OUTLOOK STILL HAS MOST OF WV IN A SLGT RISK...BUT WITH PWATS 1-2 STANDARD DEVIATIONS ABOVE NORMAL...WATER LOADING AND A HIGH FZ LVL /NR 13.5KFT/ SHOULD RESULT IN PULSE/MARGINAL TYPE STORMS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THE GFS SEEMS TO BE A LITTLE MORE CONSISTENT WITH MOVEMENT OF THE FRONT...AND ALSO IS IN BETTER AGREEMENT WITH SREF. ALSO DO NOT AGREE WITH THE NAM ON THE DECREASE IN QPF. WITH PW VALUES BETWEEN 1.75-2 INCHES...PREFER HIGHER VALUES SOMEWHERE BETWEEN THE NAM AND GFS. THAT SAID...BRINGING CAT POPS THROUGH THURSDAY NIGHT AND CONTINUE LIKELY POPS FROM CRW SOUTH ON FRIDAY. PLENTY OF UPPER SUPPORT NOTED WITH RRQ OF H250 JET...AND FRONTAL PROGESSION WILL BE SLOWED BY A WAVE OR TWO ALONG IT. SEVERE THREAT WILL CONTINUE TO BE FAIRLY LIMITED WITH WATER LOADING...AND LOSS OF INSTABILITY THURSDAY NIGHT AND FRIDAY MORNING. STILL...WITH PLENTY OF MOISTURE AVAILABLE (12-14C H850 DEWPOINTS AND CONTINUED HIGH PWS) THINK INGREDIENTS ARE COMING TOGETHER FOR 1 TO 2 INCHES OF RAIN OVER MUCH OF THE CWA. RAIN WILL MOSTLY COME TO AN END BY MIDDAY FRIDAY ACROSS THE NW HALF OF CWA. ONLY SPOTTY SHOWERS ARE FORESEEN ACROSS THE SOUTH BY FRIDAY EVENING. DRYING ATMOSPHERE WILL BE THE STORY SATURDAY AND SATURDAY NIGHT AS SURFACE HIGH BUILDS IN AND CWA GETS INTO FRONT REGION OF H500 RIDGE. COULD BE A DENSE FOG IN SOME LOCATIONS FOR SUNDAY MORNING. GENERALLY LIKED MAV/MEX NUMBERS FOR TEMPERATURES OVERALL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LITTLE CHANGE NEEDED TO HPC GRIDS NEEDED. CONTINUED IDEA OF DRY WEATHER AND SEASONABLE TEMPERATURES FOR SUNDAY AND MONDAY...AS SURFACE HIGH AND UPPER RIDGE REMAIN IN PLACE. RIDGE BREAKS DOWN SOMEWHAT STARTING TUESDAY...AND RETURN FLOW SETS UP AS SURFACE HIGH MOVES OFF THE COAST. FRONTAL BOUNDARY PASSING THROUGH AT THE END OF THIS WEEK MAY TRY TO MAKE A RUN BACK NORTH AS A WARM FRONT. PROBABLY NOT NEARLY THE MOISTURE/SUPPORT IT HAD PREVIOUSLY...BUT SHOULD BE ENOUGH LIFT FROM OVERRUNNING TO SUPPORT CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... MVFR CONDS IN HZ EXPECTED THIS AFTN AND MOST OF THE NIGHT AT AREA AIRPORTS. REDUCTION IN FLIGHT CONDITIONS ALSO FCST IN RW/TRW...HWVR ISOLD TO SCT COVERAGE TOO LOW FOR ANY TAF ATT. A COLD FRONT DROPS S DURING THE DAY THUR. THIS WILL BRING RW/TRW DURING THE AFTN HRS...SINCE THIS IS OUTSIDE THE 24HR WINDOW CB WILL SUFFICE FOR NOW. OUTLOOK...18Z THUR THROUGH MON...IFR WX IN RW/TRW FRI. IN ADDITION IFR PREDAWN FG PSBL SAT AND SUN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...29 SHORT TERM...CL/29 LONG TERM...CL AVIATION...29
Hazardous weather outlook, Jun 27, 3:49 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EDT WED JUN 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 349 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WITH THE FRONT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 27, 5:42 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BRIDGEPORT 39.29N 80.26W
06/27/2007 HARRISON WV FIRE DEPT/RESCUE
SEVERAL TREES DOWN IN BRIDGEPORT AREA AND EAST.
&&
CAMPBELLSpecial weather statement, Jun 27, 5:53 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 553 PM EDT WED JUN 27 2007 WVZ039-040-272230- UPSHUR WV-BARBOUR WV- 553 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 553 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF AUDRA STATE PARK...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MOATSVILLE...CENTURY...VOLGA...GALLOWAY...NESTORVILLE AND HODGESVILLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 27, 6:06 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 606 PM EDT WED JUN 27 2007 WVZ019-020-029-030-272245- GILMER WV-LEWIS WV-DODDRIDGE WV-RITCHIE WV- 606 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 606 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH CENTRAL GILMER COUNTY...OR ABOUT 9 MILES NORTH OF GLENVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CAMDEN... ALUM BRIDGE...NEWBERNE...TROY...LINN AND LEOPOLD. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 0.75 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 27, 6:10 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 610 PM EDT WED JUN 27 2007 WVZ005-013-024-272245- WAYNE WV-LINCOLN WV-MINGO WV- 610 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 610 PM EDT...A STRONG THUNDERSTORM WAS 17 MILES SOUTHWEST OF HARTS...OR ABOUT 10 MILES EAST OF INEZ...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CRUM... WILSONDALE...BREEDEN...NAUGATUCK AND KERMIT. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Special weather statement, Jun 27, 6:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 641 PM EDT WED JUN 27 2007 KYZ105-272315- LAWRENCE KY- 641 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 641 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF BLAINE... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HOUCKVILLE...FALLSBURG...MARTHA...YATESVILLE LAKE STATE PARK AND LOUISA. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Special weather statement, Jun 27, 6:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 657 PM EDT WED JUN 27 2007 WVZ020-031-280000- DODDRIDGE WV-HARRISON WV- 657 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 657 PM EDT...A STRONG THUNDERSTORM WAS OVER SALEM...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WOLF SUMMIT...MEADOWBROOK...WALLACE...BLANDVILLE...NEW MILTON AND AVON. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1.25 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Taylor | 47 min |
| Jun 27, 4:36 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison | 54 min |
| Jun 27, 6:37 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.